Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 17, 2016Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 17, 2016, 2:08 PM CDT for Holmes County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2016, 2:08 PM CDT (19:08 UTC)
Expired
Jul 17, 2016, 3:00 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:16 PM CDTTSTM WND GST 39Holmes County Airport, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS82 KTAE 171908
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM CDT SUN JUL 17 2016
 
FLZ008>011-172000-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
208 PM CDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
NORTHEASTERN WALTON...HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL
300 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...LIVE OAK...COTTONDALE...
PONCE DE LEON...CARYVILLE...WESTVILLE...CAMPBELLTON...
RICHTER CROSSROADS...BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...
KNOX HILL...GRITNEY...BAHOMA...MILLER CROSSROADS...
ARRANT SETTLEMENT...BETHLEHEM AND KYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3072 8534 3067 8570 3055 8581 3064 8603
      3082 8603 3096 8583 3097 8536
TIME...MOT...LOC 1908Z 159DEG 8KT 3074 8574 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:47 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 17, 1:47 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
247 PM EDT SUN JUL 17 2016

.NEAR TERM [Through Tonight]...

Scattered showers and thunderstorms are ongoing across the FL
Panhandle and Big Bend regions early this afternoon, and will
continue to expand northward through the rest of the afternoon and
early evening. Latest mesoanalysis from the SPC shows PWAT
values from 1.9-2.1" across our area, and combined with sea breeze
forcing and SBCAPE from 2500-4000 J/kg, will keep likely PoPs in
place across much of our area. A weak upper level shortwave may
maintain some convection across SW Georgia for a few hours this
evening, but otherwise expect most showers and storms to dissipate
by sunset. A few isolated storms may persist overnight offshore
and near the coast, but generally dry conditions will prevail
inland during this time. Lows will be in the low-mid 70s inland
and upper 70s along the coast.

.SHORT TERM [Monday Through Tuesday Night]...

Upper ridging will build west of the area on Monday into Tuesday
with north to northeast flow aloft. Scattered convection is
expected each day with PoPs mainly in the 40-50% range, which is
near the seasonal average. Highs are expected to be generally be
in the mid 90s away from the coast with heat indices maxing out in
the 100-105 range over most areas. Overnight lows are expected to
be in the mid 70s.

.LONG TERM [Wednesday Through Sunday]...

Upper ridging will continue west of the area through the extended
with north to northeast flow aloft. A few shortwaves in the flow
are expected to help to enhance convection across the area in
the mid to late week time frame. Highs will generally be in the
mid 90s with peak heat indices in the 100-105 range.

&&

.AVIATION...

[Through 18z Monday] Scattered showers and storms will continue to
expand in coverage this afternoon, starting out near TLH and ECP
and possibly impacting DHN, ABY, and VLD during the late afternoon
or early evening. With scattered coverage and uncertainty in exact
timing, will leave prevailing VFR in TAFs for now. Brief
reductions in visibility to MVFR/IFR could occur in heavier
showers and thunderstorms. Any remaining showers and storms will
dissipate this evening as instability decreases, and VFR
conditions are expected to prevail overnight and Monday morning.

&&

.MARINE...

Light winds, generally 10 knots or less, and seas 2 feet or less
will continue over the next week. Seas may reach up to 3 feet on
Monday and Tuesday, but this should be confined to the offshore
areas. Scattered showers and thunderstorms are expected with the
best chances in the overnight to mid morning hours.

&&

.FIRE WEATHER...

There are no fire weather concerns with relative humidity values
remaining well above critical thresholds.

&&

.HYDROLOGY...

While rain is expected each day, heavy rain will be isolated. Thus
localized flooding and ponding of water is possible, however
widespread flooding is not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  74  95  75 /  10  50  30  50  30
Panama City   78  88  78  89  78 /  20  50  20  50  30
Dothan        74  93  73  93  75 /  20  50  30  50  30
Albany        73  94  74  94  75 /  30  50  30  40  20
Valdosta      73  93  74  93  74 /  30  50  30  50  20
Cross City    73  95  73  95  74 /  30  40  20  40  20
Apalachicola  77  91  76  90  76 /  20  40  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Lahr
MARINE...DVD
FIRE WEATHER...Godsey
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 17, 1:13 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SUN JUL 17 2016

FLZ010-012>014-112-171900-
INLAND GULF FL-COASTAL BAY FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL-
213 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAY...NORTHWESTERN
GULF...SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 300 PM EDT/200 PM CDT/...

AT 213 PM EDT/113 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CALLAWAY...
MOVING SOUTHWEST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...HILAND PARK...
TYNDALL AIR FORCE BASE...PARKER...GAINER SPRING...BAYOU GEORGE...
RIVERSIDE...NIXON...MILLVILLE...CAMP FLOWERS...FOUNTAIN...
RECOTA BEACH...VICKSBURG...SOUTHPORT...COLLEGE STATION...
BAY HARBOR AND BENNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3057 8566 3055 8538 3010 8532 3006 8558
      3018 8571
TIME...MOT...LOC 1813Z 046DEG 6KT 3021 8544

ADL
Special weather statement, Jul 17, 1:15 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SUN JUL 17 2016

FLZ011-016-GAZ155-156-171900-
JACKSON FL-GADSDEN FL-DECATUR GA-SEMINOLE GA-
215 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN...JACKSON...
DECATUR AND SEMINOLE COUNTIES UNTIL 300 PM EDT/200 PM CDT/...

AT 215 PM EDT/115 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER CHATTAHOOCHEE...OR 15 MILES
NORTHWEST OF QUINCY...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTAHOOCHEE...SNEADS...FAIRCHILD...MOUNT PLEASANT...
SEMINOLE STATE PARK...RIVER JUNCTION...HARDIN HEIGHTS...JINKS...
DELLWOOD...ROSEDALE...RECOVERY...DRAKES STILL...
LAKE SEMINOLE AND REYNOLDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3065 8469 3061 8491 3083 8506 3089 8475
TIME...MOT...LOC 1815Z 159DEG 19KT 3069 8480

ADL
Special weather statement, Jul 17, 1:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT SUN JUL 17 2016

GAZ155-156-171915-
DECATUR GA-SEMINOLE GA-
248 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND EAST
CENTRAL SEMINOLE COUNTIES UNTIL 315 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAINBRIDGE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...BRINSON...HANOVER...
FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3075 8448 3071 8470 3096 8480 3100 8453
TIME...MOT...LOC 1847Z 157DEG 25KT 3081 8457

ADL
Special weather statement, Jul 17, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM CDT SUN JUL 17 2016

FLZ008>011-172000-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
208 PM CDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
NORTHEASTERN WALTON...HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL
300 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...LIVE OAK...COTTONDALE...
PONCE DE LEON...CARYVILLE...WESTVILLE...CAMPBELLTON...
RICHTER CROSSROADS...BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...
KNOX HILL...GRITNEY...BAHOMA...MILLER CROSSROADS...
ARRANT SETTLEMENT...BETHLEHEM AND KYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3072 8534 3067 8570 3055 8581 3064 8603
      3082 8603 3096 8583 3097 8536
TIME...MOT...LOC 1908Z 159DEG 8KT 3074 8574

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:13 PM CDTSpecial Weather StatementTAEBay47 min
Jul 17, 1:28 PM CDTSpecial Marine WarningTAE47 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTAELafayette54 min
Jul 17, 1:15 PM CDTSpecial Weather StatementTAESeminole45 min
Jul 17, 1:48 PM CDTSpecial Weather StatementTAEDecatur27 min
Jul 17, 5:16 PM CDTSpecial Weather StatementTAELowndes44 min
Jul 17, 5:25 PM CDTSevere Thunderstorm WarningTAELowndes35 min
Jul 17, 6:53 PM CDTSpecial Weather StatementTAECook52 min
Jul 17, 2:40 PM CDTSpecial Weather StatementTAEGeneva50 min
Jul 17, 3:00 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Houston45 min
Jul 17, 3:22 PM CDTSpecial Weather StatementTAEDale53 min
Jul 17, 3:31 PM CDTSevere Thunderstorm WarningTAEDale, Henry, Houston44 min
Jul 17, 4:01 PM CDTSpecial Weather StatementTAEDale, Henry44 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.